MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL
Model Number 211033
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder repair procedure, it was observed that two of the fishmouth drill guide and two of the drill bit (stabilization) were dull and created metal shavings.All fragments were retrieved from the patient´s body.The procedure was completed using the same device.No patient consequences or surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report and has been updated as 19c01.Therefore, udi: (b)(4).H4: the device manufacture date was reported as unknown on the initial report and has been updated as 3/20/2019.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during a shoulder repair procedure two of the fishmouth drill guide and two of the drill bit (stabilization) were dull and created metal shavings.The complaint device was received and inspected.Visually, the device appears worn and laser markings are slightly faded.Under magnification, the distal tip has nicks and marks.The possible root cause can be attributing when the device is constantly used that wears away, as these devices is reusable, the metal from an excessive of wear begins to lose the shape.Also, when the device comes in contact with any metallic instrumentation begins to wear to over time.However, it cannot be conclusively affirmed.For further investigation, it was reviewed with the external manufacturer to determine additional information about if there were any internal issues which would have contributed to the nature of the product complaint.The device history record was made; as a result, the manufacture date was during june 2018.In the last 3 years, there are not similar complaints.In addition, this failure seems to be one off incident.A closer investigation about the lupine stabilization drbt was performed; the engineering department concluded that it is important to follow the ifu-107066 instruction before used the device in the procedure.The main points are that it is necessary to inspect the damage prior use and the device is a delicate instrument because of this, required a cleaning processing specific to avoid damaging it.Therefore, the issue is not manufacturing related and we cannot confirmed this complaint.Since there are no more information of the defect reported we cannot discern a root cause, but it could be related to did not follow up the ifu instruction.A manufacturing record evaluation was performed for the finished device lot number:19c01, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10201771
Report Number1221934-2020-01666
Device Sequence Number19394820
Product Code HTW
UDI-Device Identifier10886705001453
UDI-Public10886705001453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211033
Device Catalogue Number211033
Device Lot Number19C01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/08/2020
07/24/2020
08/06/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/10/2020
07/27/2020
08/07/2020
Patient Sequence Number1